Alert archive / Florida / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 14, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 1, 2001, 4:32 PM EDT for Palm Beach County, Florida. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 1, 2001, 4:32 PM EDT (20:32 UTC)
- Expired
- Jun 1, 2001, 5:30 PM EDT
- In force
- 58 min
- Issued by
- NWS Miami, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 129 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.5 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1097 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 977 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 012032 SVRMIA FLC099-012130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 432 PM EDT FRI JUN 1 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN PALM BEACH COUNTY IN SOUTHEAST FLORIDA * UNTIL 530 PM EDT * AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL OVER ROYAL PALM BEACH...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 530 PM EDT... ROYAL PALM BEACH AND THE ACREAGE RIVIERA BEACH AND PALM BEACH GARDENS JUNO BEACH AND JUPITER TEQUESTA IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 2672 8032 2664 8009 2695 8007 x2695 8026 .END
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:00 PM EDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jun 1, 2:00 PM EDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 200 PM EDT FRI JUN 1 2001 SURFACE RIDGE OVER SOUTH CENTRAL FLORIDA WILL MOVE TO EXTREME SOUTH FLORIDA BY TONIGHT AND TO THE STRAITS BY LATER SATURDAY. THE RIDGE WILL BEGIN TO MOVE NORTH AGAIN SUNDAY AND WILL BE NORTH OF THE LAKE BY SUNDAY EVENING. THIS PUTS THE CWA UNDER A LIGHT SOUTHWEST LOW LEVEL FLOW THROUGH SATURDAY NIGHT AND THEN WILL BACK AROUND TO THE SOUTH TO SOUTHEAST BEGINNING SUNDAY. IN THE UPPER LEVELS...AN UPPER LEVEL TROUGH OVER THE MISS. RIVER VALLEY WILL MOVE TO THE EAST U.S. AND FLORIDA BY SATURDAY. THIS WILL BRING AN INCREASE OF PWAT'S FROM AROUND 1.60" TODAY TO 1.90" BY SATURDAY. AVERAGE LAYER WIND FLOW WILL BE TO THE NORTHEAST. BY SATURDAY NIGHT UPPER TROUGH PASSES TO OUR EAST AND THE MRH'S LOWER AGAIN. WILL GO A BIT ABOVE GUIDANCE ON POPS FOR SATURDAY WITH 70-80% POPS INTERIOR AND EAST AND ONLY CHC SW COAST. ON SUNDAY...CHC POPS EXCEPT FOR GOOD CHC INLAND WITH BOTH SEABREEZES ACTIVE WITH SURFACE RIDGE OVER CWA. MARINE...NO HIGHLIGHTS NECESSARY WITH WINDS REMAINING LIGHT (10 KNOTS OR LESS) OUTSIDE OF AFTERNOON THUNDERSTORMS. EXTENDED...LATEST MRF MODEL SHOWS SURFACE RIDGE MOVING FURTHER NORTH INTO CENTRAL FLORIDA BY WEDNESDAY AND THEN BACK SOUTH TO SOUTH FLORIDA BY THURSDAY AND SOUTH OF THE CWA BY FRIDAY. MRH'S INCREASE AGAIN FOR THURSDAY AND FRIDAY WITH A COLD FRONT ENTERING NORTH FLORIDA LATER THURSDAY AND WILL STALL OVER NORTH CENTRAL FLORIDA FRIDAY. THIS WILL MEAN LOWER CHANCES ALONG THE EAST COAST WITH MORE AFTERNOON ACTIVITY INLAND AND ALONG INTERIOR WEST COAST MONDAY THROUGH WEDNESDAY. GOOD TO LIKELY POPS EXPECTED THURSDAY AND ESPECIALLY FRIDAY. PBI TB 072/088 072/090 074 1848542 MIA TB 074/088 075/089 075 1837432 .MIA...NONE.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 2:11 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade | 49 min |
| Jun 1, 3:58 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 47 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.